MAUDE Adverse Event Report: CAREFUSION SMARTSITE 20MM CLOSED VIAL ACCESS DEVICE; SET, I.V. FLUID TRANSFER

CAREFUSION SMARTSITE 20MM CLOSED VIAL ACCESS DEVICE; SET, I.V. FLUID TRANSFER
Model Number MV0520
Medical Device Problem Codes Fluid/Blood Leak (1250); Dent in Material (2526)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, the affected product has not been received.A follow up report will be submitted with investigation results should the devices be received for evaluation.
 
Event or Problem Description
It was reported that in the pharmacy the clinician was using a texium vialshield.While shaking the diluent with the texium vialshield still attached it was noticed that drops of fluid were leaking from the vial.A coworker took a closer look at the vial and the adaptor and saw that there was a dent in the metal coat around the rubber stopper.This caused the device not to sit properly on the vial, which caused the leak.There was no patient involvement.
 
Additional Manufacturer Narrative
No product will be returned per customer.The customer complaint of vial leaked could not be confirmed due to the product was not returned for failure investigation.The customer reported that the current lot in stock is lot 9249, but it was not confirmed that this was the lot of the event set.Still, the supplier provided dhr for model mv0520 lot 9249 stating that the set was manufactured on 28 december 2019 with a total of (b)(4)units.There were no qn¿s (quality notification) issued during the production build of this lot for the failure mode reported.
 
Event or Problem Description

Brand Name
SMARTSITE 20MM CLOSED VIAL ACCESS DEVICE
Common Device Name
SET, I.V. FLUID TRANSFER
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
ste 208
san diego CA 92121 4386
MDR Report Key10057362
Report Number9616066-2020-01605
Device Sequence Number2848550
Product Code LHI
UDI-Device Identifier10885403228117
UDI-Public10885403228117
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K132863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 04/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMV0520
Device Catalogue NumberMV0520
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/14/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1